Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 53, NWS Gaylord, MI

October 1, 2018

NWS Gaylord, MI issued this small craft advisory at Oct 1, 2018, 4:14 AM EDT. It took effect at Oct 1, 2018, 3:20 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2018, 4:14 AM EDT (08:14 UTC)
In effect from
Oct 1, 2018, 3:20 PM EDT
Expired
Oct 2, 2018, 4:17 PM EDT
In force
25 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

922 
WHUS73 KAPX 010814
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
414 AM EDT Mon Oct 1 2018

LHZ347>349-011615-
/O.NEW.KAPX.SC.Y.0053.181002T0000Z-181002T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
414 AM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT TUESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 PM this evening to 6 PM EDT
Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
7 follow-up statements
686 
WHUS73 KAPX 011525
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1125 AM EDT Mon Oct 1 2018

LHZ347>349-012330-
/O.CON.KAPX.SC.Y.0053.181002T0000Z-181002T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1125 AM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT TUESDAY...

A Small Craft Advisory remains in effect from 8 PM this evening
to 6 PM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
609 
WHUS73 KAPX 011920
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
320 PM EDT Mon Oct 1 2018

LMZ342-344>346-020500-
/O.EXB.KAPX.SC.Y.0053.181001T1920Z-181002T1500Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
320 PM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 11 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-020500-
/O.EXT.KAPX.SC.Y.0053.181001T1920Z-181002T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
320 PM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT Tuesday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
868 
WHUS73 KAPX 020212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1012 PM EDT Mon Oct 1 2018

LHZ345-021015-
/O.EXA.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1012 PM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 6 PM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-021015-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1012 PM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A Small Craft Advisory remains in effect until 6 PM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ342-344>346-021015-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T1500Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1012 PM EDT Mon Oct 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A Small Craft Advisory remains in effect until 11 AM EDT Tuesday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
633 
WHUS73 KAPX 020812
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
412 AM EDT Tue Oct 2 2018

LMZ342-344>346-021615-
/O.CAN.KAPX.SC.Y.0053.000000T0000Z-181002T1500Z/
/O.NEW.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
412 AM EDT Tue Oct 2 2018

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Wednesday evening through Thursday
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LHZ347-348-021615-
/O.EXT.KAPX.SC.Y.0053.000000T0000Z-181002T1800Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
412 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE Small Craft Advisory IS NOW IN EFFECT until 2 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-021200-
/O.EXT.KAPX.SC.Y.0053.000000T0000Z-181002T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
412 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THE Small Craft Advisory IS NOW IN EFFECT until 8 AM EDT this
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-021615-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/
Sturgeon Pt to Alabaster MI-
412 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-021615-
/O.NEW.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
412 AM EDT Tue Oct 2 2018

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Wednesday evening through Thursday
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LSZ321-021615-
/O.NEW.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
412 AM EDT Tue Oct 2 2018

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Gaylord has issued A Gale Watch...
which is in effect from Wednesday evening through Thursday
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$
172 
WHUS73 KAPX 021152
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
752 AM EDT Tue Oct 2 2018


LHZ345-021300-
/O.EXP.KAPX.SC.Y.0053.000000T0000Z-181002T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
752 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...


$$

LHZ347-348-021800-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T1800Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
752 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-022000-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/
Sturgeon Pt to Alabaster MI-
752 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-342-344>346-022000-
/O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
752 AM EDT Tue Oct 2 2018

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

$$

LSZ321-022000-
/O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
752 AM EDT Tue Oct 2 2018

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

$$
231 
WHUS73 KAPX 021537
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1137 AM EDT Tue Oct 2 2018

LHZ347-348-021800-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T1800Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1137 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 2 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-022200-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/
Sturgeon Pt to Alabaster MI-
1137 AM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-342-344>346-022345-
/O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1137 AM EDT Tue Oct 2 2018

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

A Gale Watch remains in effect from Wednesday evening through
Thursday morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LSZ321-022345-
/O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1137 AM EDT Tue Oct 2 2018

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

A Gale Watch remains in effect from Wednesday evening through
Thursday morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$
996 
WHUS73 KAPX 022017
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
417 PM EDT Tue Oct 2 2018

LHZ349-030430-
/O.CAN.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/
/O.NEW.KAPX.SC.Y.0054.181003T1500Z-181005T0000Z/
Sturgeon Pt to Alabaster MI-
417 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM
EDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 11 AM Wednesday to 8 PM EDT
Thursday. The Small Craft Advisory has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-342-344>346-030430-
/O.NEW.KAPX.SC.Y.0054.181003T1200Z-181003T1700Z/
/O.UPG.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/
/O.NEW.KAPX.GL.W.0012.181003T1700Z-181004T1200Z/
/O.NEW.KAPX.SC.Y.0055.181004T1200Z-181004T2000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
417 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 1 PM EDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 8 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 1 PM Wednesday to 8 AM EDT
Thursday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 8 AM to 1 PM EDT Wednesday. In
addition...A Small Craft Advisory has been issued. This Small
Craft Advisory is in effect from 8 AM to 4 PM EDT Thursday. THE
Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-030430-
/O.NEW.KAPX.SC.Y.0054.181003T1200Z-181003T1700Z/
/O.NEW.KAPX.GL.W.0012.181003T1700Z-181004T1200Z/
/O.NEW.KAPX.SC.Y.0055.181004T1200Z-181004T2000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
417 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 1 PM EDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 8 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 1 PM Wednesday to 8 AM EDT
Thursday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 8 AM to 1 PM EDT Wednesday. In
addition...A Small Craft Advisory has been issued. This Small
Craft Advisory is in effect from 8 AM to 4 PM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-030430-
/O.NEW.KAPX.SC.Y.0054.181003T1200Z-181004T0500Z/
/O.EXT.KAPX.GL.A.0009.181004T0500Z-181004T1600Z/
/O.NEW.KAPX.SC.Y.0055.181004T1600Z-181005T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
417 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 1 AM EDT
THURSDAY...
...GALE WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 AM Wednesday to 1 AM EDT
Thursday. A Small Craft Advisory has also been issued from noon
to 8 PM EDT Thursday. THE Gale Watch IS NOW IN EFFECT from late
Wednesday night through Thursday morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LHZ346>348-030430-
/O.NEW.KAPX.SC.Y.0054.181003T1500Z-181004T0200Z/
/O.EXB.KAPX.GL.A.0009.181004T0200Z-181004T1800Z/
/O.NEW.KAPX.SC.Y.0055.181004T1800Z-181005T0000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
417 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 11 AM to 10 PM EDT Wednesday.
A Small Craft Advisory has also been issued from 2 PM to 8 PM EDT
Thursday. In addition...A Gale Watch has been issued. This Gale
Watch is in effect from Wednesday evening through Thursday
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LMZ323-030430-
/O.NEW.KAPX.SC.Y.0054.181003T1200Z-181004T2000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
417 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 PM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 AM Wednesday to 4 PM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 4:07 AM EDT, 7 minutes earlier.

Area forecast discussion, Oct 1, 4:07 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
407 AM EDT Mon Oct 1 2018

.NEAR TERM...(Tonight)
Issued at 406 AM EDT Mon Oct 1 2018

...Some Heavier Rainfall Anticipated Tonight...

High Impact Weather Potential: Rainfall amounts around an inch
for areas south of M-32.

Pattern Synopsis/Forecast: Overnight upper air analysis reveals a
largely zonal flow pattern across the northern CONUS anchored by
an expansive mid level ridge across the S/SE states. Strong upper
jet core noted across Ontario into Quebec. Short wave feature is
moving out of the northern Rockies into the northern Plains.

Meanwhile, surface high pressure stretches from the upper Midwest
through the Great Lakes. Stalled front lies from northern Ohio
back through northern and central Indiana and Illinois and on
through the central Plains with a tight thermal gradient across
lower Michigan.

Tight axis of low-mid level deformation and f-gen north of the surface
front and within the entrance region of the upper jet core has/is
producing a narrow corridor of rainfall and some thunder cutting
through central lower Michigan early this morning. A few lightning
strikes have occurred through the southern counties of this CWA.

Primary Forecast Concerns: Morning rainfall timing/trends.
Rainfall amounts and thunderstorm possibilities tonight.

Aforementioned axis of low-mid level deformation and f-gen cutting
through central lower Michigan temporarily weakens this morning,
and is expected to bring a diminishing trend/lull to rainfall
coverage/PoPs across the southern counties. Have adjusted Wx/PoPs
forecasts accordingly. Lull in rainfall will be temporary however.
Aided by short-wave feature moving into the plains this morning,
surface low pressure is expected to develop along the front
upstream in the plains and advance into the lower lakes region
tonight. Renewed axis of deformation/f-gen north of the low track
will bring an expanding surge of rainfall and some thunder up
into northern/central Michigan as we go through the afternoon and
persist through tonight.

Heaviest rain amounts still looking to cut through parts of
northern lower through central lower Michigan through tonight with
rainfall amounts of 1 to 1.5 inches anticipated. Below flash flood
guidance for all of the northern lower Michigan counties. But,
certainly enough to cause some localized ponding of water, etc.
Will continue to highlight heavy rainfall in the HWO.

Severe storm threat: Strong mid level westerly flow will bring a
period of respectable 50 to 60 knot 0-6km bulk shear values across
parts of northern lower Michigan into central lower Michigan
tonight. However, instability is very marginal (a few hundred J/KG
at best) and elevated. Suppose there may be a lower end threat
for hail through central lower Michigan as highlighted by latest
SPC Day One outlook, and I'll highlight that possibility in the
HWO.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 406 AM EDT Mon Oct 1 2018

...More shower chances but much warmer Wednesday...

High Impact Weather Potential...None expected.

Moisture will tend to linger Tuesday (especially in the morning)
before drying out some later in the day into the evening. So will
continue with chance pops across much of northern lower through
early afternoon. A weak area of high should then put a temporary end
to the showers. However, a deepening area of low pressure
originating in the northern Plains will move by to our northwest on
into eastern Canada and bring more shower chances to the area on
Wednesday. In addition, a mild southerly flow out ahead of this
system is expected to lead to much warmer conditions Wednesday.

&&

.LONG TERM...(Wednesday night through Sunday)
Issued at 406 AM EDT Mon Oct 1 2018

...The unsettled weather pattern continues...

High Impact Weather Potential...None expected.

The pattern remains remains rather active with a train of weather
systems likely continuing to bring more rainfall at times. Showers
should be widespread Wednesday night with at least scattered
embedded thunder out ahead of an approaching cold front. Will even
have to watch the possibility of a severe storm or two as 0-6 km
bulk shear is 40 to 50 knots. We may end up catching a break in the
action Thursday into Thursday night as high pressure temporarily
builds in but showery conditions look to resume again Friday right
on into the weekend. Temperatures are expected to be within a few
degrees either side of normal through the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1145 PM EDT Sun Sep 30 2018

A stationary front currently south of Michigan will lift northward
as a warm front overnight into Monday. Deep moisture surging
north of the warm front will help to generate widespread showers
and a few embedded thunderstorms that will overspread Northern
Lower Michigan on Monday into Monday night. Cigs and vsbys will
lower to MVFR on Monday...and possibly IFR Monday night as this
precip develops. Light/variable winds overnight will become east
around 10 kts on Monday...and NE Monday night.

&&

.MARINE...
Issued at 406 AM EDT Mon Oct 1 2018

Low pressure will move through the lower lakes region tonight.
This will bring increasing easterly winds to northern Michigan and
small craft advisory winds/waves to much of Lake Huron, and parts
of Lake Michigan...tonight through Tuesday.

Otherwise, unsettled weather will persist on the lakes with one
round of rainfall diminishing this morning, but additional
widespread rainfall arriving later this afternoon through tonight.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...BA
SHORT TERM...AS
LONG TERM...AS
AVIATION...MR
MARINE...BA
Hazardous weather outlook, Oct 1, 3:55 AM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
355 AM EDT Mon Oct 1 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-020800-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
355 AM EDT Mon Oct 1 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

A few thunderstorms are possible this afternoon and tonight south
of M-72. No severe storms are expected.

Locally heavy rainfall is possible tonight along and south of
M-32.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible Wednesday afternoon and Wednesday night across
all of northern Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.